Journal of Statistical Physics

, Volume 101, Issue 1–2, pp 357–372 | Cite as

Dynamical Phenomena near a Saddle-Focus Homoclinic Connection in a Hamiltonian System

  • L. M. Lerman


We present main features of the orbit behavior for a Hamiltonian system in a neighborhood of homoclinic orbit to a saddle-focus equilibrium. These features includes description of hyperbolic subsets and main bifurcations when varying a value of the Hamiltonian. The proofs of results about bifurcations are given.

Hamiltonian homoclinic heteroclinic hyperbolic bifurcation 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    R. Devaney, Homoclinic orbits in Hamiltonian systems, J. Diff. Equat. 21:431–439 (1976).Google Scholar
  2. 2.
    L. P. Shilnikov, A contribution to the problem of the structure of an extended neighborhood of a rough state of saddle-focus type, Mathematics USSR Sbornik 10:91–102 (1970).Google Scholar
  3. 3.
    L. M. Lerman, Complex dynamics and bifurcations in a Hamiltonian system having a transversal homoclinic orbit to a saddle-focus, Chaos: Int. J. Nonlin. Sci. 1:174–180 (1991).Google Scholar
  4. 4.
    L. M. Lerman, Homo-and heteroclinic orbits, hyperbolic subsets and bifurcations in a one-parameter unfolding of a Hamiltonian system with a contour with two saddle-foci, Regular and Chaotic Dynamics 4(3–4):139–155 (1997).Google Scholar
  5. 5.
    L. A. Belyakov, L. Yu. Glebsky, and L. M. Lerman, Abundance of stable stationary localized solutions to the generalized 1D Swift-Hohenberg equation, Int. J. Computers and Math. with Applications 34(2–4):253–266.Google Scholar
  6. 6.
    A. Katok and B. Hasselblatt, Introduction to the Modern Theory of Dynamical Systems (Cambridge Univ. Press, Cambridge, 1995).Google Scholar
  7. 7.
    A. Banyaga, R. de la Llave, and C. E. Wayne, Cohomology equations near hyperbolic points and geometric version of Sternberg linearization theorem, J. Geom. Anal. 6(4):613–649 (1996).Google Scholar
  8. 8.
    I. U. Bronshtein and A. Ya. Kopanskii, Normal forms of vector fields satisfying certain geometric conditions, in Progress in Nonlin. Diff. Equat. and their Applic., Vol. 19 (Birkhauser, 1996), pp. 79–101.Google Scholar
  9. 9.
    J. Moser, On the generalization of a theorem of A. Liapunoff, Comm. Pure Appl. Math. 11:257–271 (1958).Google Scholar
  10. 10.
    K. R. Meyer, Generic bifurcations of periodic points, Trans. AMS 149:95–107 (1970).Google Scholar
  11. 11.
    L. Mora and N. Romero, Moser's invariant curves and homoclinic bifurcations, Dynamic Systems and Applications 6:29–42 (1997).Google Scholar
  12. 12.
    J. Yorke and K. Alligood, Period doubling cascades of attractors: a prerequisite for horse-shoes, Commun. Math. Phys. 101:305–321 (1985).Google Scholar
  13. 13.
    N. K. Gavrilov and L. P. Shilnikov, On three-dimensional dynamical systems close to a system with structurally unstable homoclinic curve. I, Matem. USSR Sbornik 17 (1972), II, ibid. 19 (1973).Google Scholar
  14. 14.
    S. V. Gonchenko and L. P. Shilnikov, On two-dimensional anylitic area preserving dif-feomorphisms with infinitely many stable elliptic periodic points, Regular and Chaotic Dynamics 2(3–4):106–123 (1997).Google Scholar

Copyright information

© Plenum Publishing Corporation 2000

Authors and Affiliations

  • L. M. Lerman
    • 1
  1. 1.Research Institute for Appl. Math. & CyberneticsNizhny NovgorodRussia

Personalised recommendations